Mar 4, 2004
I was diagnosed with HIV in early November, 2004. Within 1 months time, by numbers changed from a Viral Load of 3000 to 5500 and my CD4 count dropped from 250 to 200. At that time my doctor put me on Trizivir, a drug that I hear many different arguments about. Since my health insurance is through my job and my physicial, although I like him very much, is the best ID Doc in my coverage area. I'm sorry I can't exactly remember the article but, when I read a past article on The Body.com saying that a certain 3-drug regimen showed to me the best starting treatment for lasting the longest and stay the most resilient (sp) I went to my doctor saying, "I want to be put on that". The only difference is that there is no protease inhibitors (I believe - I may be wrong). After one months time, my Viral Load dropped to 900 and my CD4 count fell below 200 but not as quickly as without medication. My doctor feels this may be a transitional stage and hopes that my CD4 will have gone up with my round of blood tests one month away. Would Trizivir be your first choice in beginning medication?
Sincerely yours, SC
Response from Dr. Wohl
If I understand you, you have recently started on Trizivir and have some concerns about this choice by your doctor. I am less clear on his response to your questioning of this choice.
You may be recalling a study demonstrating relatively LESS effectiveness of Trizivir (AZT+3TC+abacavir) when compared to AZT+3TC+efavirenz. Trizivir certainly works well (about 74% of people on this drug had a viral load less than 50 copies/mL at 48 weeks), it is just that patients taking nucleosides plus efavirenz in this large study did better (89% had less than 50 copies/mL).
There may be some reasons why your doctor thinks Trizivir is best for you. Maybe he thinks you will do better with one pill twice a day. I would make certain you understand his reasoning and that her appreciates and understands the results of AIDS Clinical Trials A5095 - the study mentioned above. IF there is no good reason for you to be on Trizivir alone, I would consider the addition of efavirenz or nevirapine.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Diarrhea After Oral Sex Hooker What Are The Chances Of HIV
- Enlarged Lymph Nodes After Sex With Sex Worker Worried I Have HIV
- Pain In Penis After Foreplay Does It Mean I Have HIV
- Tingling Lips After Licking Penis Worried I Have HIV
- White Bumps On Penis After Anal Sex Worried I Have HIV
- Human Immunodeficiency Virus Causing Joint Pain
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.